Get your Health question answered in 3 easy steps

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had a facial done. Swelling and white head developed. Should I use ice on it?

Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1840 Questions

default
Posted on Tue, 8 Jan 2013 in Beauty & Cosmetics
Question: I had a facial done and the person doing it tried to pop what she said was a blackhead near my upper lip. It is now swollen, slight throbbing from time to time, and now has a white head developing. Should i ice it? warm compress? looks like I got punched in the lip.
the person doing the facial squezzed very hard; i am uploading a picture.
doctor
Answered by Dr. Ratnakar Kini 30 minutes later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

The picture shows it is infected now.
You need a course of antibiotics and painkiller medication.
Warm compress would hasten healing.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini 19 minutes later
Thanks very much. Just to confirm, I should use a hot compress as opposed to cold? it looked like a fat lip so i was using ice. For the hot compress, the more the better? Would Doxycycline Hyclate be the right anti-biotic?Also, there is not really any pain so wouldn't need painkillers. I literally think it is a fat lip from too much pressure plus the pimple. Does this change your thoughts?
doctor
Answered by Dr. Ratnakar Kini 1 hour later
Hi,
The picture shows that the left side of the upper lip is very much swollen compared to the right. It is a sign of inflammation due to infection. Painkillers in addition to relieving pain also resolves inflammation.
Hot compress increases blood flow which will be beneficial in healing of the infected part.
You need to take antibiotics like azithromycin.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on Azithromycin

doctor1 MD

Hi
I felt something was bitting in my tummy went family doctor he gave me antibiotic and omeprazole end having side effect went in emerency room tested everything from blood, urine, abdomen, and c-scan everything normal but they said I have early chest infinilty so he switch me to azithromycin 5 day been week I feel chest tight when breathing and drinking water stomach become bloated sitting is fine standing and laying feel bloated and tight. Wondering can it be anything serious or there anything I can do at home to heal

doctor1 MD

i have had history of IGA nephropaty las dec 2011 and I took sambong releaf and fish oil in almost 8 months, the bubbles in my urine disappeared and red blood cells count became normal after 1 year so I stopped my sambong and fish oil for 15 days. however last week i found out my urine had a lot of bubbles again and theres presence of erythrocytes in my urine but normal red blood cells. I took azithromycin for 3 days but i do still have the bubbles. I underwent kidney ct scan and ultrasound but its normal. whats wrong with me then?

doctor1 MD

my son had been suffering from fever and sore throat with no coughing. He was administered Azithromycin 200mg once for three days. after 4 days he had a recurrence of fever which didnt rise more than100.4 again the same antibiotis is being given the widal test shows his s-typhi O 1/30 (+) and 1/60 (+) S typhi H is negative is he having typhoid? what is the way to get sure?

doctor1 MD

Background: 30 y.o. female with hx of IBS, chronic abdominal pain (past 7 years). Recently began a course of antibiotics (azithromycin) for bacterial URI. During the course of antibiotics I noticed that intestinal gas now has an extremely offensive, putrid odor: intolerable. Question: Is this related to the antibiotics? Also during this time suffering from constipation (no normal BM in one week). Is it possible that fecal matter is decaying inside large intestine?

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...